Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 9, 2014, 3:22 AM CST for 10 counties in Missouri. It took effect at Feb 10, 2014, 3:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 3:22 AM CST (09:22 UTC)
- In effect from
- Feb 10, 2014, 3:00 AM CST
- Expired
- Feb 10, 2014, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243 WWUS43 KEAX 090922 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 AM CST SUN FEB 9 2014 MOZ003-005>008-015>017-024-025-091730- /O.NEW.KEAX.WC.Y.0008.140210T0900Z-140210T1700Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 322 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH LATE MORNING MONDAY. * WIND CHILLS...VALUES BETWEEN 15 TO 20 BELOW ZERO. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
207 WWUS43 KEAX 091707 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1107 AM CST SUN FEB 9 2014 MOZ003-005>008-015>017-024-025-100600- /O.CON.KEAX.WC.Y.0008.140210T0900Z-140210T1700Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 1107 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH LATE MORNING MONDAY. * WIND CHILLS...VALUES BETWEEN 15 TO 20 BELOW ZERO. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CDB
331 WWUS43 KEAX 100328 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 928 PM CST SUN FEB 9 2014 MOZ003-005>008-015>017-024-025-101130- /O.CON.KEAX.WC.Y.0008.140210T0900Z-140210T1700Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 928 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH LATE MORNING MONDAY. * WIND CHILLS...VALUES BETWEEN 15 TO 20 BELOW ZERO. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJ
611 WWUS43 KEAX 100937 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 AM CST MON FEB 10 2014 MOZ003-005>008-015>017-024-025-101700- /O.CON.KEAX.WC.Y.0008.000000T0000Z-140210T1700Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 337 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH LATE THIS MORNING. * WIND CHILLS...VALUES BETWEEN 15 TO 20 BELOW ZERO. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KEAX 101701 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1101 AM CST MON FEB 10 2014 MOZ003-005>008-015>017-024-025-101815- /O.EXP.KEAX.WC.Y.0008.000000T0000Z-140210T1700Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 1101 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL VALUES HAVE IMPROVED TO ABOVE -10 TO -15 AND WILL CONTINUE TO IMPROVE ACROSS NORTHERN MISSOURI. THUS THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CDB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:06 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 9, 3:06 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CST Sun Feb 9 2014
.SHORT TERM...(Today and Monday)
Issued at 304 AM CST SUN FEB 9 2014
As of early this morning, light snow and flurries were ongoing
across portions of northern Missouri, generally north of Interstate
70. To the south, a shallow saturation layer has prohibited light
snow. WSR-88D composite shows light reflectivity areas south of
Interstate 70, and ground-truth reports suggest much of this is very
light freezing drizzle. Have not received reports of any issues from
this light activity and with current snowpack and treated roads, do
not anticipate any additional widespread impacts.
A brief time window of accumulating snowfall is anticipated between
11am to 4pm this afternoon, mainly within a ~75 mile wide band of snow
centered along Interstate 70. Strong but brief upper ascent, coupled
with moderate H7-H85 frontogenetical forcing and deep saturation,
should provide sufficient ingredients for a brief round of snowfall.
Total snowfall accumulations within the defined band are expected to
range between one-half to one inch. Model consensus with regards to
QPF amounts and location is moderate to high, with the NAM is lesser
aggressive solution. Snowfall will end from west to east during the
late afternoon, with precipitation out of the forecast area by
sunset.
The other concern during the next 24 to 36 hours will be the very
cold temperatures expected by Monday morning. The coldest readings
are anticipated over the northeastern forecast area where this
region will reside deeper in the cold airmass as well as where skies
should clear a few hours prior to sunrise Monday. With snowcover and
modest radiational cooling, morning low temperatures may fall
several degrees below zero in this region, with single digits above
zero elsewhere with anticipated cloud cover may hold much of the
night. In coordination with surrounding offices, will issue a wind
chill advisory across portions of the northeastern forecast area for
wind chills at or below minus 15. The hazard may need to be expanded
if wind speeds increase and/or less cloud cover materializes to the
south.
.LONG TERM...(Monday Night through Saturday)
Issued at 304 AM CST SUN FEB 9 2014
Very cold temperatures will continue Monday night through early
Wednesday as surface high pressure drifts slowly eastward across the
eastern Plains, then gradual warming is expected for the remainder
of the long-range forecast period as zonal flow to weak ridging
aloft builds over the central CONUS. A few weaker cold fronts may
drop through the region as a series of shortwave troughs travel
across the US/Canada border, but with most energy staying north of
the CWA, no significant precipitation or temperature falls are
expected.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1145 PM CST SAT FEB 8 2014
Chaotic pattern aloft with one weak system passing through eastern IA
and north central MO and peeling away a band of light snow. Another
feature aloft is moving in quickly from NE with a band of snow
that looks like it will spread through northeast KS/northwest MO
during the pre-dawn hours. Can't rule out some minor accumulations on
the KSTJ tarmac. A third system could spread back through east
central KS and much of northern and central MO during the afternoon.
This system has a better chance of depositing measurable snow.
However, enough model differences to hold off on lowering visibilities
and ceilings.
To add to the forecast complexity IFR ceilings over central and
southern KS have just snuck into the KC area while a cold front
slowly inches southeast through northwest MO. Will need to add a threat
of IFR at KMKC for a few hours early in the forecast due to
proximity of the IFR ceilings before the cold front pushes through
early Sunday morning. Otherwise, ceilings will generally be in the
MVFR category with drying spreading south Sunday evening to allow
improving ceilings across northern MO.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...WIND CHILL ADVISORY from 3 AM to 11 AM CST Monday FOR MOZ003-
005>008-015>017-024-025.
&&
SHORT TERM...Blair
LONG TERM...Laflin
AVIATION...MJHazardous weather outlook, Feb 8, 7:04 PM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CST SAT FEB 8 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-100115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 704 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT SNOW ACCUMULATIONS OF LESS THEN ONE INCH ARE POSSIBLE SUNDAY FROM EXTREME EAST CENTRAL KANSAS THROUGH WEST CENTRAL MISSOURI. IN ADDITION...DANGEROUSLY COLD TEMPERATURES WILL OCCUR MONDAY MORNING AND TUESDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF MJ
Nearby
Wind Chill Advisories in Missouri, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.